Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Loose motion. Will Redotil have side effects? What should I eat?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I am passing loose motion 4/5 times. I am adviced Redotil 2 tablets every 4 hours. Will it have side effects. What should I eat and NOT eat. I am taking medicine Thelma H, Suprative at breakfast and Metolar xr 25 at dinner.
Posted Wed, 18 Apr 2012 in Digestion and Bowels
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

You are taking treatment for hypertension. Hope your blood pressure is under control with medications.

The medication Radotil is a good drug and generally well tolerated and having very good safely profile.

Primary action of this drug is to reduce water content in stool and reduce the amount of water loss in stool, so as to avoid dehydration. Please take it as advised.

Apart from this,

- Take light diet, more of fruits and salads. Soups, juices etc. are better.
- You can also take curd rice, butter milk, coffee, lemon water. Keep taking them on regular basis.
- Take proper rest.
- Avoid maize products like bread, biscuits, fried snacks etc.
- You can continue normal routine diet, be light on your stomach. Have small frequent meals.
- Keep regular follow up with your doctor.

I hope this answers your query, I will be glad to reply any follow up queries that you have. In case you do not have follow up query, please accept the answer.


Above answer was peer-reviewed by
Follow-up: Loose motion. Will Redotil have side effects? What should I eat? 2 hours later
There is lots (extreme) flatulence discharge as well as movement in the abdomen area. There is "CHAG"as in Hindi in stool and maybe some mucous. Is the medication enough?
Answered by Dr. Pragnesh Vachharajani 4 hours later

Thanks for reverting.

Please continue the medication given for couple of days. After couple of days, if you fail to respond, you may need to add an antibiotic. This can be done after consulting your physician.
I would like to reassure you that some form of change in consistency can be expected. There is no reason to worry for this.
Continue taking plenty of liquids and a light diet as advised.


Above answer was peer-reviewed by
Follow-up: Loose motion. Will Redotil have side effects? What should I eat? 8 hours later
Instead of improving my loose motion situation has worsened. I had at 10pm & 2am. This 2 times more in quantity & watery. Please help improve situation urgently.
Answered by Dr. Pragnesh Vachharajani 1 hour later

I would suggest you to attend the ER as soon as possible. I suspect it to be infective in nature ,hence you may need antibiotics to bring the problem under control .

Meanwhile do consume oral rehydrating solutions like REBALANZ or Electrol continuously.Do not take any hard or spicy foods.

Depending on the dehydration occurred in you , you may be needing Intravenous fluids also.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor